Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 72, NWS Northern Indiana

October 12, 2012

NWS Northern Indiana issued this small craft advisory at Oct 12, 2012, 5:04 PM EDT. It took effect at Oct 13, 2012, 2:00 AM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2012, 5:04 PM EDT (21:04 UTC)
In effect from
Oct 13, 2012, 2:00 AM EDT
Expired
Oct 14, 2012, 11:00 AM EDT
In force
33 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WHUS73 KIWX 122104
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 PM EDT FRI OCT 12 2012

LMZ043-046-130515-
/O.NEW.KIWX.SC.Y.0072.121013T0600Z-121014T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
504 PM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 11 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO
11 AM EDT SUNDAY. 

* WINDS: SOUTHEAST INCREASING TO 15 TO 25 KNOTS LATE TONIGHT
  BECOMING SOUTH SATURDAY AND SATURDAY NIGHT... AND SOUTHWEST
  SUNDAY MORNING. SOUTHWEST GALES VEERING NORTHWEST ARE POSSIBLE
  SUNDAY AFTERNOON AND EVENING.

* WAVES: 2 TO 4 FEET LATE TONIGHT BUILDING TO 3 TO 6 FEET
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
648 
WHUS73 KIWX 130245
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT FRI OCT 12 2012

LMZ043-046-131045-
/O.CON.KIWX.SC.Y.0072.121013T0600Z-121014T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 PM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO
11 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO
11 AM EDT SUNDAY. 

* WINDS: SOUTHEAST 15 TO 25 KNOTS BECOMING SOUTH SATURDAY AND
  SATURDAY NIGHT... AND SOUTHWEST SUNDAY MORNING. SOUTHWEST GALES
  VEERING NORTHWEST ARE POSSIBLE SUNDAY AFTERNOON AND EVENING.

* WAVES: 2 TO 4 FEET LATE TONIGHT BUILDING TO 3 TO 6 FEET 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
813 
WHUS73 KIWX 130904
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 AM EDT SAT OCT 13 2012

LMZ043-046-131715-
/O.EXT.KIWX.SC.Y.0072.000000T0000Z-121014T2100Z/
/O.NEW.KIWX.GL.A.0009.121014T2100Z-121015T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
504 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 5 PM EDT SUNDAY. 

* WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING
  SOUTHWEST TO 30 KNOTS SUNDAY AFTERNOON...THEN SHIFTING NORTHWEST
  SUNDAY EVENING. GUSTS TO 35 KNOT GALES LATE SUNDAY AFTERNOON
  THROUGH LATE SUNDAY NIGHT.

* WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET LATE SUNDAY
  AFTERNOON...THEN TO 8 TO 12 FEET SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
149 
WHUS73 KIWX 131449
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 AM EDT SAT OCT 13 2012

LMZ043-046-132300-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-121014T2100Z/
/O.CON.KIWX.GL.A.0009.121014T2100Z-121015T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1049 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. A
GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

* WINDS: SOUTH TO 20 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON
  THROUGH TONIGHT...VEERING SOUTHWEST TO 30 KNOTS SUNDAY
  AFTERNOON...THEN SHIFTING NORTHWEST SUNDAY EVENING. GUSTS TO 35
  KNOT GALES LATE SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT.

* WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET LATE SUNDAY 
  AFTERNOON...THEN TO 8 TO 12 FEET SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
353 
WHUS73 KIWX 132034
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT SAT OCT 13 2012

LMZ043-046-140445-
/O.EXT.KIWX.SC.Y.0072.000000T0000Z-121014T1500Z/
/O.UPG.KIWX.GL.A.0009.121014T2100Z-121015T0600Z/
/O.NEW.KIWX.GL.W.0021.121014T1500Z-121015T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY...
...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT
MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO 20 KNOTS WITH GUSTS TO 30 KNOTS THROUGH EARLY
  SUNDAY MORNING...VEERING SOUTHWEST TO 30 KNOTS SUNDAY
  AFTERNOON...THEN SHIFTING NORTHWEST SUNDAY EVENING. GALE FORCE
  GUSTS OF 35 TO 40 KNOTS SUNDAY AFTERNOON THROUGH LATE SUNDAY
  NIGHT.

* WAVES: BUILDING TO 5 TO 8 FEET LATE SUNDAY AFTERNOON...THEN TO 8
  TO 12 FEET SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
749 
WHUS73 KIWX 140144
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
944 PM EDT SAT OCT 13 2012

LMZ043-046-140945-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-121014T1500Z/
/O.CON.KIWX.GL.W.0021.121014T1500Z-121015T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
944 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY. 

* WINDS: SOUTH 15 TO 25 KNOTS THROUGH EARLY SUNDAY
  MORNING...VEERING SOUTHWEST TO 30 KNOTS SUNDAY AFTERNOON...THEN
  SHIFTING NORTHWEST SUNDAY EVENING. GALE FORCE GUSTS OF 35 TO 40
  KNOTS SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* WAVES: 3 TO 5 FEET BUILDING TO 8 TO 12 FEET SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
218 
WHUS73 KIWX 140900
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 AM EDT SUN OCT 14 2012

LMZ043-046-141700-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-121014T1500Z/
/O.CON.KIWX.GL.W.0021.121014T1500Z-121015T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
500 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM
EDT THIS MORNING. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 20 TO 25 KNOTS THIS
  MORNING...SHIFTING TO WEST GALES TO 35 KNOTS THIS EVENING...AND
  THEN NORTHWEST TO 30 KNOTS OVERNIGHT. GUSTS TO 35 KNOT GALES
  LATE THIS MORNING INTO THIS AFTERNOON. GUSTS TO 45 KNOT GALES
  THIS EVENING.

* WAVES: 3 TO 6 FEET BUILDING TO 4 TO 7 FEET LATE THIS
  AFTERNOON...THEN TO 12 TO 16 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
171 
WHUS73 KIWX 141504
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EDT SUN OCT 14 2012

LMZ043-046-142315-
/O.EXP.KIWX.SC.Y.0072.000000T0000Z-121014T1500Z/
/O.CON.KIWX.GL.W.0021.000000T0000Z-121015T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1104 AM EDT SUN OCT 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* WINDS: SOUTHWEST TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES THIS
  AFTERNOON. WINDS SHIFT TO WEST GALES TO 35 KNOTS WITH GUSTS TO
  45 KNOT GALES THIS EVENING...AND THEN NORTHWEST TO 30 KNOTS
  OVERNIGHT. 

* WAVES: 3 TO 7 FEET BUILDING TO 10 TO 16 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 3:11 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 12, 3:11 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT FRI OCT 12 2012

.SHORT TERM...

TONIGHT THROUGH SATURDAY NIGHT

SFC RIDGE ACROSS LOWER GREAT LAKES WILL SLIDE EAST INTO NORTHERN
APPALACHIAN REGION TONIGHT. CLEAR SKIES THIS EVENING WILL GIVE WAY
TO INCREASING CLOUDS FROM THE SOUTHWEST OVERNIGHT. ADJUSTED
OVERNIGHT LOWS VERY SLIGHTLY UPWARD WITH EXPECTED CLOUD COVER AND
INCREASING GRADIENT AS EAST WINDS VEER MORE SOUTHERLY WITH APPROACH
OF THE NEXT SYSTEM. WITH WARM ADVECTION KICKING IN OVERNIGHT...TEMPS
WILL QUICKLY FALL OFF LATE EVENING AND LEVEL OFF OVERNIGHT TOWARD
DAYBREAK.

H5 LOW ACROSS THE SW US WILL OPEN AND EJECT EASTWARD ACROSS THE
PLAINS AS A POSITIVELY TILTED WAVE OVERNIGHT THROUGH SATURDAY. 75 KT
H5 JET WILL SLIDE NE ACROSS THE PLAINS TOWARDS THE GREAT LAKES. THE
RIGHT ENTRANCE REGION OF A NRN STREAM JET CREATING ENHANCED UPPER
LEVEL DIVERGENCE ACROSS THE GREAT LAKES REGION WILL HELP FOSTER A
STRENGTHENING LOW LEVEL JET INTO THE WESTERN GREAT LAKES BY
TOMORROW. STRONG SOUTHERLY FLOW AND ASSOCIATED THETA E PUSH WILL
LIFT NORTHWARD THROUGH THE OHIO VALLEY TOMORROW MORNING AND THROUGH
THE CWA INTO THE AFTERNOON AND EVENING. STRONG ISENTROPIC
LIFT/OVERRUNNING WILL BRING WIDESPREAD SHOWERS AND EMBEDDED THUNDER
TO THE GREAT LAKES REGION TOMORROW MORNING.

LATEST MODEL GUIDANCE SUGGESTS CORE OF LOW LEVEL JET...AND BEST
ASSOCIATED ISENTROPIC LIFT...WILL REMAIN MAINLY NORTH AND WEST OF
THE CWA TOMORROW MORNING. KEPT WITH LIKELY POPS ACROSS THE FAR NW.
WITH STRONG ASCENT AND ROBUST MOISTURE...ALONG WITH A SUFFICIENT
WARM CLOUD DEPTH...HEAVY RAINFALL IS NOT OUT OF THE QUESTION ACROSS
THE FAR NW CWA IN THE MORNING. HOWEVER...FEEL THAT BEST CHANCES
REMAIN NORTH AND NORTHWEST OF THE AREA...SO DID NOT INCLUDE HEAVY
RAIN MENTION IN FORECAST.

AS WARM FRONT LIFTS NORTHWARD THROUGH THE AREA LATE AFTERNOON...BEST
PRECIP CHANCES WILL BE CONFINED TO THE FAR NORTHERN PORTIONS OF THE
AREA...MAINLY ALONG AND NORTH OF THE TOLL ROAD...AS DRIER MID LVL
AIR IN THE WARM SECTOR WILL INHIBIT WIDESPREAD PRECIP CHANCES ACROSS
SOUTHERN PORTIONS OF THE AREA THROUGH THE AFTERNOON AND EVENING.
ROBUST 925/850 MB WIND FIELD WILL RESULT IN BREEZY CONDITIONS AT
TIMES THROUGHOUT THE DAY. NORTHERN PORTION OF THE AREA REMAINS IN A
SPC DAY 2 5% RISK FOR DAMAGING WINDS...AND A QUESTION REMAINS TO THE
AMOUNT OF INSTABILITY TO CREATE MORE THAN EMBEDDED THUNDER SATURDAY
AND SATURDAY NIGHT. WILL CONTINUE TO MONITOR SEVERE WEATHER
POTENTIAL IN SUBSEQUENT FORECASTS.

UPPER LEVEL WAVE WILL TILT SLIGHTLY NEGATIVE AND EJECT THROUGH THE
REGION LATE SATURDAY INTO SUNDAY...AND SFC LOW DEEPENS NORTH OF THE
AREA. ENHANCED UPLIFT WITH STRENGTHENING LOW LEVEL JET /45-50KTS AT
925 MB/ OVERNIGHT WILL BRING SHOWER AND EMBEDDED THUNDER CHANCES
ACROSS THE AREA THROUGH THE OVERNIGHT. PREFER A BLEND OF THE 12Z
GFS/09Z SREF/12Z UKMET FOR THE OVERALL TIMING AND EVOLUTION OF THE
SYSTEM. 12Z NAM DOES NOT INJECT NORTHERN STREAM ENERGY INTO
SYSTEM...RESULTING AND A MORE PROGRESSIVE WAVE/WEAKER LOW. REFINED
POPS THROUGH THE PERIOD BUT KEPT WITH MAXIMUM LIKELY POPS MAINLY
WEST AND NORTHWEST OVERNIGHT SATURDAY. NO MAJOR CHANGES TO
TEMPERATURES SATURDAY AND SATURDAY NIGHT.

&&

.LONG TERM.../SUNDAY THROUGH FRIDAY/

12Z NAM WAS THE OUTLIER FOR THIS PACKAGE WITH A WEAKER/FURTHER SOUTH
SOLUTION RESULTING FROM LACK OF HANDLING OF APPROACHING ENERGY FROM
THE NORTHWEST AND ITS SUBSEQUENT DEEPENING/SLOWING OF SFC AND UPPER
LEVEL FEATURES. 12Z GFS/9Z SREF/00Z ECMWF/12Z GEM CAPTURE THIS
BETTER BUT STILL VARY TO SOME EXTENT ON POSITIONING OF SFC
LOW/OPENING OF CLOSED UPPER LEVEL WAVE. MODELS AT LEAST AGREE ON
STRONG OVERRUNNING/DEFORMATION ZONE WILL BE ONGOING NORTH OF THE
WARM FRONT AND NW OF SFC LOW TRACK. TIMING/LOCATION/STRENGTH OF LINE
OF SHOWERS/STORMS AND GUSTY WINDS BOTH AHEAD/WITH THE LINE REMAIN
TOUGH TO KEY IN ON. 12Z GEM IS BY FAR THE FASTEST OF ALL THE MODELS
WITH PRE FRONTAL TROUGH/ASSOCIATED PRECIP SWEEPING THROUGH THE AREA
BY MID AFTERNOON SUNDAY WITH LITTLE LINGERING PRECIP BEHIND IT.
GFS/ECMWF BRING BAND OF SHOWERS/ISOL STORMS THROUGH WESTERN AREAS
MID TO LATE MORNING WITH SOME HINTS AT REINTENSIFICATION IN EAST/SE
AREAS DURING THE AFTERNOON. NAM12 SHIFTS BEST CONVECTIVE POTENTIAL
EAST OF THE AREA BUT BRINGS DEFORMATION ZONE ACROSS THE AREA INTO
SUNDAY EVENING. STRONG LL WIND FIELDS ON THE ORDER OF 45 TO 55 KTS
OR GREATER ARE DEPICTED BY ALL MODELS...RESULTING NOT ONLY IN
POTENTIAL FOR CONVECTION TO PRODUCE STRONGER WIND GUSTS BUT ALSO FOR
MIXING OF STRONGER WINDS AHEAD OF ANY CONVECTION IN AREAS THAT SEE
CLEARING. COLLABORATION WITH SURROUNDING OFFICES HAS LEAD TO A
GENERAL CONTINUATION OF PREVIOUS POPS WITH SLIGHT NUDGE UPWARD IN
WESTERN AREAS SUN MORNING WHERE A BIT MORE CONFIDENCE LIES (BUT NOT
ENOUGH FOR CAT POPS YET). HAVE NUDGED UP TEMPS A HAIR ACROSS THE
AREA WITH TRENDS OF FURTHER NORTH INSURGENCE OF WARMER AIR WITH
CLOUD COVER/PRECIP BEING THE LIMITING FACTORS. PRECIP SHOULD BE
EXITING THE AREA...IF NOT COMPLETELY OUT BY MID EVENING SUNDAY.
HANDFUL OF MODELS TRY TO BRING IN ADDITIONAL ENERGY BEHIND THE WAVE
TO GIVE A SLIGHT INCREASE TO LAKE ENHANCED POTENTIAL. PREV GRIDS
HANDLED BOTH THESE CONCERNS WELL WITH GENERAL SLGT CHC POPS NORTH
AND FAR EAST AND HAVE KEPT WITH THIS.

NORTHERN STREAM ENERGY WILL MAKE A RUN FOR THE GREAT LAKES TUES NGT
INTO WEDS. HOWEVER...LIMITED MSTR AND BEST DYNAMICS NORTH WILL
RESULT IN MINIMAL CHANCES FOR PRECIP. WAS TEMPTED TO DROP POPS
ENTIRELY FOR TUES NGT BUT HAVE SIMPLY TIGHTENED THE GRADIENT W TO
EAST AND BACK OFF SLIGHTLY...BLENDING WITH SURROUNDING SITES. 12Z
GEM TAKES THIS FEATURE AND DIVES IT INTO THE SOUTHERN PLAINS AND
INTENSIFIES IT KEEPING POP CHANCES WELL INTO LATE WEDS THROUGH
THURS. REMAINING MODELS BRING A COLD FRONT THROUGH WEDS NGT WITH
BEST CHC FOR POPS EXISTING AT THIS TIME. INFLUX OF LL MSTR AND
POSSIBLE SFC REFLECTION MOVING ALONG THE FRONT MAY ALLOW FOR GREATER
CHANCES FOR SHOWERS/FEW STORMS WEDS NGT...BUT HAVE WENT AGAINST ALL
BLEND AND HELD WITH HIGH END CHC POPS WITH PRECIP LINGERING INTO AT
LEAST THE FIRST HALF OF THURSDAY BEFORE DEPARTING.

&&

.AVIATION...

18Z TAFS...VFR CONDS WILL PREVAIL THROUGH 06Z SATURDAY AS SFC
HIGH SHIFTS EAST ACROSS LWR GREAT LAKES. GRADIENT WILL INCREASE
TOWARD DAYBREAK AND WINDS VEER SOUTHERLY AS LOW PRESSURE AND ROBUST
40-50 KT LOW LVL JET ADVECTS INTO REGION. LOW LVL WIND SHEAR
POSSIBLE AFTER 12Z AT TERMINALS...HOWEVER LEFT MENTION OUT OF THIS
TAF ISSUANCE AS UNCERTAINTY REMAINS WITH TIMING/TRACK OF SYSTEM.
RAIN AND MVFR CONDS POSSIBLE AFTER 12Z...ESPECIALLY AT KSBN...BUT
LIKEWISE LEFT OUT OF THIS ISSUANCE DUE TO TIMING/TRACK
UNCERTAINTIES. BETTER CHANCE FOR RAIN AND MVFR/IFR CONDS AFTER
THIS TAF PD...PRIMARILY AT KSBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ043-
     046.

&&

SHORT TERM...NG
LONG TERM...FISHER
AVIATION...NG
Hazardous weather outlook, Oct 12, 4:51 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT FRI OCT 12 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-132100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
451 PM EDT FRI OCT 12 2012 /351 PM CDT FRI OCT 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE DAY SATURDAY
ESPECIALLY ACROSS FAR NORTHERN INDIANA...SOUTHERN LOWER
MICHIGAN...AND EXTREME NORTHWEST OHIO. THERE IS A BETTER CHANCE OF
THUNDERSTORMS WORKING FROM WEST TO EAST ACROSS THE ENTIRE OUTLOOK
AREA LATE SATURDAY NIGHT INTO SUNDAY AFTERNOON. A FEW OF THE
THUNDERSTORMS SUNDAY MORNING AND SUNDAY AFTERNOON MAY PRODUCE
STRONG GUSTY WINDS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE
SUNDAY.

SOUTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED ON SUNDAY WITH SOME
HIGHER GUSTS OF 40 MPH OR GREATER POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-132100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
451 PM EDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PREVAIL STARTING LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. A FEW OF
THE STORMS MAY PRODUCE STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY THROUGH
SUNDAY MORNING. GALE FORCE WINDS ARE POSSIBLE SUNDAY AFTERNOON AND
SUNDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.